Hail, Fremont
- When
- May 10, 2:58 PM MST
- Where
- Fremont County, Kinnear
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 43.150, -108.667
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before the first event at May 10, 2:31 PM MST, 27 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 331 PM MDT TUE MAY 10 2005 .SHORT TERM...TONIGHT THROUGH FRIDAY... POTENT STORM SYSTEM BEGINNING TO INTENSIFY RAPIDLY OVER WCNTRL UTAH WITH POSSIBLE BEGINNINGS OF BAROCLINIC LEAF FORMING TO OUR SOUTH AND SPREADING INTO CENTRAL WYOMING. ALL SYSTEMS ARE GO FOR THIS STORM TO CONTINUE TO INTENSIFY OVERNIGHT AND CONTINUE THROUGH WEDNESDAY. MODELS HAVE ACCELERATED THE SYSTEM ABOUT 12 HOURS SO WEDNESDAY NIGHTS HEAVIER SNOW IS IN QUESTION. BASED ON SOME UNCERTAINTY YET... ILL AVOID SHORTENING THE WATCH (OR WARNING HIGHLIGHTS NOW FOR SOME AREAS) TIME PERIOD EVEN THOUGH THE SNOW MAY WIND DOWN BY WEDNESDAY EVENING IN MANY AREAS. GENERALLY USED THE ETA12 FOR THE DETAILS AGAIN TODAY BUT DID NOT BITE TOTALLY INTO THE QUICK EXIT OF THE PRECIPITATION BY 00Z THURSDAY QUITE YET. PRECIPITATION MAY WIND DOWN IN THE CENTRAL ZONES BY THEN BUT LIGHTER SNOWS MAY VERY WELL CONTINUE AND IF HEAVY SNOWS FALL TONIGHT INTO TOMORROW ANY ADDITIONAL SNOWFALL WEDNESDAY NIGHT WILL CAUSE PROBLEMS WITH THE COLD SURFACE TEMPERATURES. FOR THIS EVENING...CURVED EXIT REGION JET DYNAMICS INCREASE THROUGH THE EVENING HOURS AS UPSLOPE GRADUALLY INCREASES. MAIN CANADIAN SURGE DOESNT ARRIVE UNTIL THE EARLY MORNING HOURS IN THE FAR NORTH AND A FEW HOURS LATER FOR CPR AND RIW. THIS FRONT SHOULD PACK QUITE A PUNCH WITH GUIDANCE CONTINUING TO SHOW BYG WITH 30 TO 35 KNOT SUSTAINED NORTH WINDS...COMBINED WITH HEAVY SNOW...THIS COULD CREATE BLIZZARD CONDITIONS ACROSS THE LOWER ELEVATIONS OF JOHNSON COUNTY. IT LOOKS LIKE SNOW CHANGEOVER FROM BYG TO COD WILL BE TOWARDS 12Z. IT ALSO LOOKS LIKE LND WILL CHANGE OVER AROUND 12Z WITH RIVERTON A TOUGHER CALL. RAIN COULD CHANGE OVER TO SNOW SHORTLY AFTER THAT OR IT COULD WAIT TIL EVEN COLDER AIR ARRIVES LATER TOMORROW MORNING. GFS NEVER CHANGES IT BUT ETA TEMPERATURES SEEM MORE REALISTIC BUT STILL TRICKY. BASED ON STRENGTH OF DYNAMICS... ILL UPGRADE OUR MTN ZONES (THAT WERE IN A WATCH) TO A WARNING FOR TONIGHT THROUGH WEDNESDAY NIGHT AND ADD IN THE OWL CREEK/BRIDGER MTNS AND DUBOIS AREA. HAVE ALSO ADDED THE WEST SIDE OF THE WINDS TO AN ADVISORY FOR TONIGHT THROUGH WED NIGHT. THE WATCHES WILL HOLD FOR WED AND WED NIGHT. NEW ETA12 RUN REALLY HAMMERS JOHNSON AND MOST OF FREMONT COUNTY TONIGHT (OVER AN INCH OF LIQUID) AND WEDNESDAY MORNING (ANOTHER HALF INCH PLUS). MOST OF THIS WILL BE RAIN TONIGHT BELOW 6000 FEET WITH HEAVY SNOW ABOVE THAT...ESPECIALLY LATER THIS EVENING. NEXT SHIFT CAN DECIDE IF THIS EVENT WILL END SOONER THAN 12Z THURSDAY. SNOWFALL WILL HINGE ON CHANGEOVER TIME AND DURATION. HAVE CONTINUED TO HIT THE BIG HORNS THE HARDEST WITH THE ABSAROKAS AND WINDS A CLOSE SECOND. CASPER AND CASPER MOUNTAIN STILL LOOK BORDERLINE FOR HEAVY SNOW WITH BORDERLINE LOW LEVEL TEMPERATURES. WE MAY VERY WELL NEED AN ADVISORY FOR TOMORROW BUT THE MID CREW CAN DECIDE ON THIS. SYSTEM IS FORECAST TO LIFT ACROSS US LATER WEDNESDAY EVENING INTO THURSDAY WITH POTENTIAL FOR POCKETS OF LIGHT TO MODERATE SNOWFALL CONTINUING ALONG ITS TRACK. LOW LEVEL UPSLOPE HOLDS IN PLACE LONGER THAN THE UPPER LEVEL LOW. MORE SIGNIFICANT IMPROVEMENT BEGINS FRIDAY WITH TEMPERATURES MODERATING INTO THE 50S ACROSS THE LOWER ELEVATIONS AND 40S MTNS. CHANCES OF LINGERING SHOWERS ARE QUITE SLIM BY THEN. ONE MORE NOTE...POTENTIAL FOR HEAVY LIQUID PRECIPITATION TONIGHT WILL ALSO RAISE THE FLOOD THREAT...PARTICULARLY NORTHERN JOHNSON COUNTY WHERE WE HAVE ISSUED A FLOOD WATCH FROM 9 PM TONIGHT TO 6 AM THURSDAY. MORE PROBLEMS WILL LIKELY OCCUR AFTER THE SNOW MELTS LATER THIS WEEK. && .LONG TERM...FRIDAY NIGHT THROUGH TUESDAY... UPPER LEVEL RIDGING WILL MOVE ACROSS THE AREA FRIDAY NIGHT INTO SATURDAY FOR A DRY PERIOD. A FAST ZONAL FLOW EXPECTED TO DEVELOP BY LATE IN THE WEEKEND INTO EARLY NEXT WEEK. WITH UPPER LEVEL IMPULSES MOVING QUICKLY THROUGH THE FLOW WILL KEEP A CHANCE FOR SHOWERS EACH DAY FOR AREAS WEST OF DIVIDE. WILL KEEP AREAS EAST OF DIVIDE DRY GIVEN DOWNSLOPE COMPONENT. GOOD WARMUP FOR THE WEEKEND AND WILL PROBABLY HAVE TO SHIFT ATTENTION TO MELTING HIGHER ELEVATION SNOWS. && .RIW WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING TONIGHT THROUGH WEDNESDAY NIGHT FOR THE ABSAROKA MOUNTAINS...BIG HORN MOUNTAINS...EAST SLOPES OF THE WIND RIVER MOUNTAINS...OWL CREEK/BRIDGER MOUNTAINS AND UPPER WIND RIVER BASIN FOOTHILLS...WYZ002...007>009...015...016. WINTER STORM WATCH FOR WEDNESDAY AND WEDNESDAY NIGHT FOR THE CODY FOOTHILLS...LOWER ELEVATIONS OF JOHNSON COUNTY... SOUTHWEST BIG HORN BASIN...WIND RIVER BASIN AND THE LANDER FOOTHILLS...WYZ005...010>011...017...018. SNOW ADVISORY WEST SLOPE OF THE WIND RIVER MOUNTAINS...WYZ014. FLOOD WATCH NORTHEAST JOHNSON COUNTY...9 PM-6 AM...WYZ010. SHORT TERM...SKRBAC LONG TERM....FRIEDERS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 358 PM MDT TUE MAY 10 2005 WYZ001>020-022>030-111100- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 358 PM MDT TUE MAY 10 2005 ...WINTER STORM WARNINGS FOR THE NORTHERN AND CENTRAL MOUNTAINS TONIGHT THROUGH WEDNESDAY NIGHT... ...WINTER STORM WATCHES FOR WEDNESDAY AND WEDNESDAY NIGHT FOR PORTIONS OF THE LOWER ELEVATIONS OF CENTRAL WYOMING... ...SNOW ADVISORY WEST SLOPE OF THE WIND RIVER MOUNTAINS TONIGHT THROUGH WEDNESDAY NIGHT... ...FLOOD WATCH TONIGHT FOR THE LOWER ELEVATIONS OF NORTHEAST JOHNSON COUNTY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS THE REGION THIS AFTERNOON AND EVENING. AN ISOLATED SEVERE STORM WILL BE POSSIBLE... ESPECIALLY ACROSS NORTHERN AND CENTRAL WYOMING...ALONG AND NORTH OF A LINE FROM LANDER TO CASPER. THESE STORMS COULD PRODUCE HAIL AND STRONG WINDS. WIDESPREAD RAIN AND MOUNTAIN SNOW IS EXPECTED TO DEVELOP THIS EVENING ACROSS NORTHERN AND CENTRAL WYOMING. THE RAINFALL IN THE LOWER ELEVATIONS WILL BEGIN A CHANGEOVER TO SNOW LATE TONIGHT. SNOW MAY BE QUITE HEAVY AT TIMES IN THE WIND RIVER ABSAROKA AND BIG HORN MOUNTAINS OVERNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... HEAVY SNOWFALL IS EXPECTED ACROSS MUCH OF NORTHERN AND CENTRAL WYOMING WEDNESDAY INTO WEDNESDAY NIGHT. SNOWFALL AMOUNTS WILL LIKELY EXCEED A FOOT IN THE WIND RIVER...BIG HORN AND THE ABSAROKA MOUNTAINS. SNOWFALL AMOUNTS IN EXCESS OF SIX INCHES ARE POSSIBLE ACROSS THE WIND RIVER BASIN...LANDER FOOTHILLS...CODY FOOTHILLS AND JOHNSON COUNTY...NATRONA COUNTY AND MUCH OF THE BIG HORN BASIN WILL NOT ESCAPE THE SNOWS...BUT CURRENT INDICATIONS ARE THAT AMOUNTS SHOULD REMAIN LESS THAN 6 INCHES. HOWEVER...THE AREA AROUND THERMOPOLIS COULD SEE 6 INCHES WEDNESDAY INTO WEDNESDAY NIGHT. BESIDES THE SNOW...STRONG WINDS WILL IMPACT JOHNSON COUNTY WEDNESDAY MORNING FOR POTENTIAL WHITE OUT CONDITIONS. IF YOU HAVE TRAVEL OR OUTDOOR ACTIVITIES PLANNED THIS WEEK ACROSS WYOMING...STAY TUNED FOR FUTURE UPDATES AND POSSIBLE WARNINGS AND ADVISORIES FOR THIS LATE SPRING SNOWSTORM. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING ACROSS NORTHERN AND CENTRAL WYOMING TO REPORT ON STRONG THUNDERSTORMS. SPOTTERS ARE ALSO ENCOURAGED TO REPORT HEAVY SNOWFALL AMOUNTS. THANK YOU. TRIW
The Riverton/Lander radar (KRIW), 18 km away, was scanning. The volume nearest the first event began at 21:58 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2005Every state in 2005This day in weather historyWarnings in Wyoming, May 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5449615.